MAUDE Adverse Event Report: MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED

MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, which consisted of resetting the battery and advising the customer to complete a 12-hour charge and call back if that did not resolve the issue.The customer contacted customer service again on 01/06/2020, alleging that the reset and 12-hour charge of the battery did not resolve the battery charging issue.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer contacted customer service again on 01/09/2020, alleging she had still not received the replacement pump.She additionally alleged that she had mastitis and had been prescribed antibiotics.The customer was sent a second replacement pump.In follow up with a complaint handler on 01/22/2020, the customer confirmed that she developed mastitis on (b)(6) 2019, but it had since resolved.Additionally, she indicated that the replacement pump was working without issue.The device and power supply were returned and evaluated on 01/29/2020.During the evaluation, the device was left charging overnight and the battery accepted the charge, but when testing the device, it unexpectedly powered off after running for 22 minutes.The device was then retested using a medela lab main board with the customer battery, but the device again unexpectedly powered off after running for 7 minutes.Refer to attached product evaluation and pictures.The customer's report of a battery charging issue was confirmed.Sonata battery charging issues have been addressed in (b)(4), in which issues related to "reduced capacity" (when the customer cannot complete their pumping session due to the battery cutting power in and out) or "battery charging circuit issues" (when the battery is not charging) were investigated.As a result of the investigations, the following actions have been implemented: (1) modification of the pc board circuit to accurately monitor temperatures during battery charging and discharging; (2) change to the battery charging circuitry; and (3) implementation by the supplier of a process of matching battery cells.The pump related to this customer's report was produced before implementation of these actions.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that the battery for her sonata breast pump was no longer holding a charge.

Brand Name
SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key9666252
Report Number1419937-2020-00006
Device Sequence Number16872266
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public00020451582009
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number452801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;